Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 155, NWS Wichita, KS

June 7, 2009Greenwood County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 7, 2009, 8:34 PM CDT for Greenwood County, Woodson County, Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2009, 8:34 PM CDT (01:34 UTC)
Expired
Jun 7, 2009, 9:30 PM CDT
In force
56 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Greenwood County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 111 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:56 PM CDTTSTM WND GST 60Ssw Virgil, KSLAWN CHAIRS BLOWN OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 5:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3425 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 080134
SVRICT
KSC073-207-080230-
/O.NEW.KICT.SV.W.0155.090608T0134Z-090608T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SUN JUN 7 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS.
  NORTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 930 PM CDT.

* AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR HAMILTON...OR 10 MILES NORTH OF EUREKA...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  EUREKA...HAMILTON...MADISON...THRALL...VIRGIL...EUREKA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3786 9576 3782 9630 3817 9634 3817 9596
      3817 9595 3804 9594 3804 9578
TIME...MOT...LOC 0134Z 242DEG 38KT 3797 9625

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 080154
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT SUN JUN 7 2009

KSC073-207-080230-
/O.CON.KICT.SV.W.0155.000000T0000Z-090608T0230Z/
GREENWOOD KS-WOODSON KS-
854 PM CDT SUN JUN 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 930 PM CDT...

AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF MADISON TO
HAMILTON...MOVING NORTHEAST AT 45 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
GREENWOOD AND NORTHWESTERN WOODSON COUNTIES...INCLUDING HAMILTON AND
VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3786 9576 3782 9630 3817 9634 3817 9596
      3817 9595 3804 9594 3804 9578
TIME...MOT...LOC 0154Z 243DEG 39KT 3814 9599 3798 9616

$$

HOWERTON
000 
WWUS53 KICT 080204
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT SUN JUN 7 2009

KSC073-207-080230-
/O.CON.KICT.SV.W.0155.000000T0000Z-090608T0230Z/
GREENWOOD KS-WOODSON KS-
904 PM CDT SUN JUN 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 930 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MADISON
TO VIRGIL...MOVING NORTHEAST AT 45 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
GREENWOOD AND NORTHWESTERN WOODSON COUNTIES...INCLUDING VIRGIL.

60 MPH WINDS WERE REPORTED IN VIRGIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3786 9576 3783 9617 3817 9620 3817 9595
      3804 9594 3804 9578
TIME...MOT...LOC 0204Z 243DEG 39KT 3808 9604 3793 9606

$$

HOWERTON
000 
WWUS53 KICT 080225
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SUN JUN 7 2009

KSC073-207-080235-
/O.EXP.KICT.SV.W.0155.000000T0000Z-090608T0230Z/
GREENWOOD KS-WOODSON KS-
925 PM CDT SUN JUN 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODSON AND
NORTHEASTERN GREENWOOD COUNTIES WILL EXPIRE AT 930 PM CDT...

AT 925 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3786 9576 3783 9617 3817 9620 3817 9595
      3804 9594 3804 9578
TIME...MOT...LOC 0225Z 243DEG 39KT 3818 9578 3803 9580

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:55 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 7, 7:55 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT SUN JUN 7 2009

.MESOSCALE UPDATE...
CLUSTER OF STG-SVR TSRA CONTINUES SURGING NE30-40MPH ACROSS BUTLER
COUNTY WHERE DAMAGING 60-65 MPH WINDS ARE LIKELY ALONG WITH PENNY
SIZED HAIL. TIL 900 PM CDT...THE GREATEST THREAT FOR SUCH SVR TSRA
WILL ESPECIALLY TARGET NRN & CNTRL BUTLER...SRN CHASE & NW GREENWOOD
COUNTIES. MORE TSRA WILL CONTINUE MOVING NE30-40 ACROSS WRN HALF OF
SC KS (ESPECIALLY KINGMAN...RENO...SEDGWICK & HARVEY COUNTIES) DURING
THIS SAME PERIOD AS THE COLD FRONT CONTINUES TO SAG SE TOWARD THESE
AREAS. A FEW OF THESE CELLS MAY PRODUCE SMALL HAIL AND 30-40 MPH
GUSTS.

&&

.PREV DISCUSSION... /ISSUED 707 PM CDT SUN JUN 7 2009/

UPDATE...

CLUSTER OF STG-SVR TSRA CONTINUES SURGING NE40 ACROSS SC KS & IS
SPREADING A LITTLE QUICKER THAN INITIALLY THOUGHT. CLUSTER MOVING
NE ACROSS ERN HARPER & ERN KINGMAN...SEDGWICK & NW SUMNER COUNTIES
AT 655 PM CDT. AS SUCH HAVE INCREASED POPS CONSIDERABLY ACROSS SC
& SE KS WITH MOST OF THESE AREAS RAISED TO 50-60% WITH SVR DESCRIPTOR
APPLIED. MADE CHANGES TO WINDS ACROSS CNTRL KS WHERE SW-NE ORIENTED
COLD FRONT HAS MOVED SE OF THESE AREAS...EXTENDING FROM MIDWAY
BETWEEN KGBD & KPTT NE TO NEAR KMPR TO JUST W OF KMHK.

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
NUMEROUS CONCERNS TO ADDRESS. FIRST: SVR TSRA POTENTIAL OBVIOUSLY
QUITE HIGH ACROSS SC KS THIS EVENING WITH DAMAGING 50-60KT WINDS
THE PRIMARY THREAT...ESPECIALLY OVER KICT & KHUT THROUGH 08/03Z.
STG-SVR TSRA TO SPREAD E/NE ACROSS SE KS...REACHING KCNU 08/06Z.
SECOND: LOW-END MVFR CIGS WILL SPREAD SE ACROSS CNTRL KS LATER
THIS EVENING (08/03Z-08/05Z) WITH SUCH CIGS EXPECTED TO SPREAD SE
ACROSS SC KS 08/06Z-08/08Z.

PREV DISCUSSION... /ISSUED 529 PM CDT SUN JUN 7 2009/

UPDATE...

MESOSCALE UPDATE FOR LATEST THOUGHTS AND FEATURES WE ARE WATCHING:

21 UTC SURFACE ANALYSIS AND RADAR SHOWED A COUPLE OF POTENTIALLY
SIGNIFICANT BOUNDARIES. RADAR SHOWED A FINE LINE ALONG DEEPEST
MOISTURE GRADIENT FROM NEAR EUREKA TO KWLD. IT IS MOVING
NORTHWEST AND COULD BE THE FOCUS FOR THE MORE SIGNIFICANT SURFACE
BASED CONVECTION LATER THIS EVENING. CURRENT THUNDERSTORMS FROM
KGBD TO NEAR P28 ARE ELEVATED AND LIKELY DUE TO A COMBO OF
CONVERGENCE ON DRYLINE AND AIR REACHING CONVECTIVE TEMPERATURES IN
WAKE OF DRYLINE. SEVERE/NEAR SEVERE MICROBURST WINDS ARE POSSIBLE IN
THE DRY AIR FROM THE ELEVATED STORMS...BUT ANTICIPATE A TRANSITION
TO A NEAR-SURFACE BASED STORMS IN THE NEXT COUPLE OF HOURS WITH
INCREASING THREAT FOR HAIL. STORMS SHOULD CONTINUE TO INCREASE
EARLY THIS EVENING AS LOW LEVEL JET INCREASES AND SHORTWAVE OVER
COLORADO APPROACHES. MAIN THREAT AREA THROUGH 9 PM APPEARS TO BE
ALONG/WEST OF I-35...WITH THREAT INCREASING EAST OF I-35 AFTER 9
PM. TORNADO THREAT IS THERE BUT SMALL. RELATIVELY HIGH LCL AND
RESULTANT LACK OF LOW LEVEL CONVECTIVE AVAILABLE POTENTIAL ENERGY
SUGGEST AUGMENTATION OF LOW LEVEL MOISTURE WILL BE REQUIRED. THAT
WILL BE DEPENDENT ON FAVORABLE STORM MOTION RELATIVE TO FORWARD
FLANK DOWNDRAFT AND/OR BOUNDARY TO MAKE THAT HAPPEN. -HOWERTON

PREV DISCUSSION... /ISSUED 342 PM CDT SUN JUN 7 2009/

DISCUSSION...

TONIGHT:

RATHER COMPLEX SCENERIO UNFOLDING. WEAK SHORTWAVE MOVING THROUGH
THE AREA AT THIS TIME. SUSPECT CONVECTION WILL BE SUPPRESSED IN ITS
WAKE...AND NOT SURE THAT IT WILL CONTAIN SUFFICIENT LIFT TO BREAK
THE STOUT CAP EVIDENT ON 1900 UTC TOP SOUNDING. BUT WILL MAINTAIN
MINIMAL CHANCES IN SOUTHEAST KS LATE THIS AFTERNOON GIVEN THE LOOK
OF THE CUMULUS FIELD. SUSPECT MAIN SHOW WILL DEVELOP MID EVENING
AS LIFT WITH MUCH MORE POTENT SHORTWAVE/SPEED MAXIMUM MOVES INTO
THE AREA. SUFFICIENT INSTABILITY/DYNAMICS TO SUPPORT SEVERE
THUNDERSTORMS. ANTICIPATING IN DECREASING ORDER OF THREATS...GOLFBALL
OR LARGER HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. TORNADO
THREAT WILL BE CONDITIONAL ON STORM MOVMENT RELATIVE TO FORWARD
FLANK DOWNDRAFT OR OTHER BOUNDARY TO LOWER LCL. THIS APPEARS LESS
LIKELY AND WILL NOT PLAY UP TORNADO THREAT. HOWEVER THIS COULD
EASILY CHANGE ON THE MESOSCALE SO THREAT BEARS CLOSE WATCHING.

MON-TUE:

OUTSIDE CHANCE THAT PROBABILITY OF PRECIPITATION COULD LINGER OVER
EXTREME SOUTHEAST KS IN THE MORNING...OTHERWISE THINGS SHOULD BE
RELATIVELY QUIET DURING THE DAY. HOWEVER BY MON NIGHT MOISTURE
MAY START TO SURGE BACK NORTH...SETTING STAGE FOR ANOTHER ROUND OF
STORMS. WHILE THERE IS CONSIDERABLE UNCERTAINTY...SHORT TERM
MODELS ARE SUGGEST 2000+ CAPES WITH GOOD MIDDLE LEVEL SHEAR WHICH
SUGGEST LARGE HAIL POTENTIAL. LONGER TERM MODELS ARE LESS
AGRESSIVE WITH MOISTURE RETURN...BUT DO SPORT A WARM FRONT MOVING
ACROSS THE FORECAST AREA DURING THE DAY. EITHER WAY...PROBABILITY
OF PRECIPITATION WARRANTED FOR TUE ACROSS THE ENTIRE AREA.

WED:

LESS CLEAR HOW THINGS WILL EVOLVE THIS PERIOD WITH A LOT DEPENDING
ON HOW FAR NORTH WARM FRONT GOES ON TUE. EUROPEAN CENTRE FOR MEDIUM
RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM MODEL SUGGEST
FRONT WILL PUSH BACK SOUTH ACROSS THE AREA ALTHOUGH DETAILS ARE
DIFFERENT. EITHER WAY...PROBABILITY OF PRECIPITATION WILL BE
REQUIRED AND BETTER CHANCES IN THE NE PART OF THE FORECAST AREA.

THU-SUN:

FORECAST RATHER PROBLEMATIC THROUGHOUT MOST OF THIS PERIOD...AS A
COUPLE OF WEAK WAVES IN MAINLY ZONAL FLOW WILL INTERACT WITH
RESIDUAL MOISTURE/LINGERING BOUNDARY SOMEWHERE ACROSS THE PLAINS.
THE MOST LIKELY ONE APPEARS TO TRAVERSE THE FORECAST AREA THU
DURING THE DAY...FOLLOWED BY BUILDING UPPER RIDGE ACROSS THE
PLAINS. UNFORTUNATELY CONSENSUS HAS RESULTED IN SMALL PROBABILITY
OF PRECIPITATION VIRTUALLY EVERY PERIOD...SO NOT MUCH WAY TO
SHADE FORECAST BASED ON CURRENT THINKING. WOULD HAVE PREFERRED TO
NIX PRECIPITATION ACROSS ALL BUT EXTREME SOUTHEAST KS ON THU NIGHT
AS EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL
SUGGEST FRONT WILL EITHER BE NEAR OR SOUTH OF OK BORDER BY 0000
UTC FRI. DRY ON FRI STILL LOOKS TO BE ON TRACK. GIVEN BIAS OF
EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL TO DEEPEN
LEE TROUGHING IN ZONAL FLOW...RETURN OF MOISTURE MAY BE A BIT
QUICK FOR SAT AND PROBABLY WOULD BE DRY SAT AS WELL WITH A BETTER
CHANCE SAT NIGHT ANTICIPATING SLOWER MOISTURE RETURN OVER THE
WESTERN SECTIONS. ALSO CANNOT RULE OUT HIGH PLAINS CONVECTION
LIMPING INTO WESTERN SECTIONS OVERNIGHT...BUT HARD PRESSED TO NAIL
DOWN TIMING/EXTENT OF THIS. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINGERING POST-FRONTAL STRATUS SHOWING SOME SIGNS OF BURNING OFF
ON SRN EDGE IN CNTRL KS. WILL CONTINUE TO SHOW A TEMPORARY BREAK IN LOW
CLOUDS AT RSL THIS PM. FRONTAL BOUNDARY EXPECTED TO REMAIN STALLED
FROM SW THRU N-CNTRL KS THIS PM UNTIL MAIN WAVE COMES OUT OF CO/NM
TONIGHT. WIDELY SCATTERED TS EXPECTED TO DEVELOP NEAR TRIPLE POINT
AND STRONGEST CONVERGENCE IN CNTRL KS TOWARD 00Z-06Z TIME FRAME.
WILL INCLUDE VCTS AT RSL AND SLN SITES. BRUNT OF INCREASING
CONVECTIVE COVERAGE OVERNIGHT EXPECTED TO SHIFT INTO NERN KS AHEAD
OF SHORTWAVE TROF MOVING THRU. FURTHER SOUTH...CAP WILL EITHER
KEEP TS FROM FORMING OR MUCH MORE ISOLD IN COVERAGE. FRONT WILL
THEN SURGE SEWD ACROSS S-CNTRL/SERN KS LATE TONIGHT INTO MON
AM...WITH POST-FRONTAL STRATUS (MVFR/IFR) COMING IN BEHIND FRONT
FOR MUCH OF AREA.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  83  65  83 /  70  10  30  30
HUTCHINSON      62  79  62  78 /  60  10  20  30
NEWTON          64  80  62  78 /  60  10  20  30
ELDORADO        67  82  62  81 /  60  10  20  30
WINFIELD-KWLD   70  86  67  87 /  70  10  30  20
RUSSELL         55  76  58  80 /  50  10  20  20
GREAT BEND      57  78  60  82 /  50  10  20  30
SALINA          62  78  61  79 /  50  10  10  30
MCPHERSON       62  79  62  78 /  60  10  20  30
COFFEYVILLE     69  90  67  87 /  40  20  30  20
CHANUTE         68  85  66  83 /  50  10  20  30
IOLA            67  83  63  81 /  50  10  20  30
PARSONS-KPPF    69  88  67  85 /  40  20  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 7, 4:26 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT SUN JUN 7 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
426 PM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND INTO THE
OVERNIGHT HOURS. THE GREATEST THREAT AREA WILL BE ACROSS CENTRAL
KANSAS BETWEEN 6 PM AND MIDNIGHT...WHERE SUPERCELL TYPE STORMS
COULD PRODUCE UP TO BASEBALL SIZED HAIL AND WIND GUSTS TO 80 MPH.
AN ISOLATED TORNADO CANNOT BE RULED OUT. THE CHANCE FOR SEVERE
WEATHER WILL PUSH INTO THE FLINT HILLS AND SOUTHEAST KANSAS LATE
TONIGHT...WITH A CONTINUED THREAT FOR LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW LEVEL MOISTURE WILL RAPIDLY RETURN TO THE AREA LATE MONDAY
NIGHT. STRONG OR SEVERE STORMS ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT...WITH THE GREATEST THREAT CLOSER TO THE OKLAHOMA BORDER
IN SOUTHEAST KANSAS.

THE FRONT IS EXPECTED TO LINGER IN THE AREA THROUGH SATURDAY.
WITH PLENTY OF MOISTURE IN PLACE...THERE WILL BE MULTIPLE CHANCES
FOR STRONG STORMS THROUGH THIS ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS CENTRAL KANSAS
BETWEEN 6 PM AND MIDNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/HOWERTON

In the hours before

Local storm report, Jun 7, 7:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             POTWIN                  37.94N 97.02W
06/07/2009  E0.75 INCH       BUTLER             KS   EMERGENCY MNGR

&&

DUNTEN
Local storm report, Jun 7, 7:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     8 N EL DORADO           37.94N 96.86W
06/07/2009  E60 MPH          BUTLER             KS   EMERGENCY MNGR

&&

DUNTEN
Local storm report, Jun 7, 7:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     BURNS                   38.09N 96.89W
06/07/2009  E60 MPH          MARION             KS   TRAINED SPOTTER

            SMALL TREE LIMBS ARE DOWN

&&

DUNTEN
Local storm report, Jun 7, 7:54 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     4 S BURNS               38.03N 96.89W
06/07/2009  E60 MPH          BUTLER             KS   EMERGENCY MNGR

&&

DUNTEN
Special weather statement, Jun 7, 8:03 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT SUN JUN 7 2009

KSZ052-080145-
MARION-
803 PM CDT SUN JUN 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION COUNTY...

AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF ROXBURY...OR 22 MILES NORTHWEST
OF MARION...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

JAKUB
Special weather statement, Jun 7, 8:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT SUN JUN 7 2009

KSZ091-080215-
HARPER-
825 PM CDT SUN JUN 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ATTICA...OR 11 MILES NORTHWEST OF
ANTHONY...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:04 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick56 min
Jun 7, 7:43 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Marion62 min
Jun 7, 9:01 PM CDTSevere Thunderstorm WarningICTAllen, Woodson47 min
Jun 7, 9:14 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick, Sumner42 min
Jun 7, 9:42 PM CDTSevere Thunderstorm WarningICTButler46 min
Jun 7, 9:53 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner52 min
Jun 7, 10:56 PM CDTSevere Thunderstorm WarningICTReno64 min
Jun 7, 11:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Rice63 min
Jun 7, 11:14 PM CDTSevere Thunderstorm WarningICTKingman, Reno61 min
Jun 7, 11:39 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Marion, Reno, Sedgwick and 1 more66 min
Jun 8, 12:26 AM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.